Here is My Question:
I have been on Tecfidera for a year now. I am also missing 8 organs including my large intestine. After a year the few weeks I have been having out of control blood pressure 205/155 and heart rate of 115.
Can Tecfidera cause a heart attack or stroke?
I am not aware of any data linking the use of Tecfidera to the development of vascular disease or hypertension. Tecfidera was associated with kidney toxicity in preclinical animal studies but this was not seen in human studies. Kidney problems can elevate blood pressure.
You or your doctor should report this problem to Biogen Inc or the FDA. This is the only way we can learn about potential drug related problems in people who would not have been eligible for the clinical trials or to discover rare side effects that occur too infrequently to be observed in a clinical trial. You certainly fall into the former group since it is unlikely that a person missing 8 organs would have been eligible to participate in the Tecfidera clinical trial
Here is the contact information for reporting side effects (taken directly from the package insert):To report SUSPECTED ADVERSE REACTIONS, contact Biogen Idec at 1-800-456-2255 or FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.
Revere (Rip) Kinkel MD
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
Professor of Clinical Neurosciences
University of California San Diego
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.